Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Mar, 1980, Volume 48, Issue 2

On a Class of Poverty Measures<437:OACOPM>2.0.CO;2-H
p. 437-446

Nanak Kakwani

This paper provides a generalization of Sen's poverty measure. The generalization is motivated by the failure of Sen's poverty measure to satisfy some transfer-sensitivity axioms proposed in this paper. A numerical method of computing the alternative poverty measures is provided along with an illustration based on the data from the Australian household expenditure survey carried out during 1974.

Log In To View Full Content